Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Noticed red and irritated bumps under arms. Could they be lymph glands?

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2009
Answered : 4362 Questions
Question
Hello I have developed some bumps under my arms in armpit area, they are red and irritated and have gotten bigger this happened over night, was sweating alot am worried like could they be lymph glands, I have a picture
Posted Wed, 25 Jul 2012 in General Health
 
 
Answered by Dr. Rakesh Madhyastha 4 hours later
Hello

The red lesion certainly dont look like lymph nodes. It looks more like you are suffering from folliculitis (infection of the hair follicles), it could have been either due to excessive sweating or due to recent shaving of the arm pit.
Here is what you should do

1. Avoid shaving of the arm pits until it heals
2. Avoid deodorants over the area
3. Apply prickly heat powder over the are to bring in a cooling effect or you could also use calamine lotion

I hope I have answered your query, if you have no further queries please accept my answer

Regards


Above answer was peer-reviewed by
 
Follow-up: Noticed red and irritated bumps under arms. Could they be lymph glands? 4 minutes later
i DID NOT SHAVE TIL AFTER THOUGHT MIGHT HELP, WHAT IS PRICKLY HEAT POWDER AND WHAT ABOUT CLOGGED SWEAT GLANDS
 
 
Answered by Dr. Rakesh Madhyastha 15 minutes later
Hello

Clogged sweat glands are related to folliculitis where folliculitis causes blockage of the sweat glands.
Prickly heat powders are powders which contain salicylic acid and a group of other things in them, it will be available in the pharmacy. They help by absorbing the sweat.

If the folliculitis becomes worse you might also need a local antibiotic cream of mupirocin , approach a dermatologist for an examination and a prescription

Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor